MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 ASPHERE M SPEC 11/13 36 +0; FEMORAL HEAD

DEPUY ORTHOPAEDICS, INC. 1818910 ASPHERE M SPEC 11/13 36 +0; FEMORAL HEAD
Model Number 1365-31-100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Necrosis (1971); Pain (1994); Tissue Damage (2104); Burning Sensation (2146); Anxiety (2328); Distress (2329); Injury (2348); Deformity/ Disfigurement (2360); Depression (2361); Confusion/ Disorientation (2553); Not Applicable (3189); No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Alleges increased right hip and groin pain which diminished her ability to engage in her activities of daily living.It also alleges metallosis, tissue necrosis, heavy metal poisoning, loss of bone, bodily injury, disability, physical impairment, disfigurement, mental anguish, emotional distress, anxiety and depression.Doi: (b)(6) 2009 : dor: (b)(6) 2017 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).
 
Event or Problem Description
Pfs alleges burning sensation.After review of medical records, patient was revised to address heterotopic ossification and trochanteric bursitis.Clinic visits reported of leg length discrepancy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Ppf alleges elevated metal ions and pseudotumor.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: investigative update: 02 / august / 2021 patient x-ray images have been provided for review.No device associated with this report was received for examination.Examination of the provided x-ray images finds nothing indicative of a product problem.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.There is otherwise no additional information and no change is required to the initial investigative results.No evidence was found indicating product error was a contributing factor.The need for corrective action was not indicated.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ASPHERE M SPEC 11/13 36 +0
Common Device Name
FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7446362
Report Number1818910-2018-57892
Device Sequence Number1950152
Product Code JDI
UDI-Device Identifier10603295033370
UDI-Public10603295033370
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2014
Device Model Number1365-31-100
Device Catalogue Number136531100
Device Lot Number2808498
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer07/09/2018
02/19/2019
03/11/2019
08/04/2021
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date07/27/2018
02/27/2019
03/21/2019
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight59